Korean J Dermatol.  2004 Apr;42(4):523-526.

A Case of Anticonvulsant Hypersensitivity Syndrome Induced by Carbamazepine

Affiliations
  • 1Department of Dermatology, Keimyung University School of Medicine Taegu, Korea. sfpsy@dreamwiz.com

Abstract

Anticonvulsant hypersensitivity syndrome is a life threatening immunologic reaction of anticonvulsants therapy such as phenytoin, phenobarbital, or carbamazepine, characterized by multiple abnormalities such as fever, rash, lymphadenopathy, acute hepatocellular injury, leukocytosis, and eosinophilia. We report a case of anticonvulsant hypersensitivity syndrome thought to be caused by the use of carbamazepine in a 65-year-old male. He developed erythematous skin eruption four weeks after beginning therapy with carbamazepine. The clinical, laboratory and histologic findings of this patient were compatible with anticonvulsant hypersensitivity syndrome.

Keyword

Anticonvulsant Hypersensitivity syndrome; Carbamazepine
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr